• Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.

First week... I have some questions

#1
I started taking SJW 4 days ago far some depression/anxiety issues that have been going on for a long time. This is my first time trying any kind of antidepressant.

The brand I got is Nature's Bounty. It was my understanding that most people take a while to feel anything at all from them, but I have had the opposite where after the first time taking it (and all the times afterward) I pretty much right away get a high/energetic feeling for maybe 4-5 hours. This wouldn't be so bad except after that time I seem to "crash" and then feel sort of nauseous and "hung over". It also feels like I'm just kind of "foggy" and my thoughts don't come to me as quickly.

Has anyone else had this happen? Could I just be very sensitive to it? I have not even been taking the full dosage, only 1 a day. I really wasn't expecting it to have such a strong effect right off the bat.

As I said, the main problem is that I seem to come down and feel kind of crappy afterwards. On a scale of 1 to 10, it's like I go from a 10 to a 3, when it would be better to just stay at a constant 8. That said, I think it is helping to make my mood more stable for the most part, and some bad headaches/TMJ issues that I have had for a couple months now seem to be subsiding. I think they were partly due to anxiety.

Has anyone else had this happen and do you start to feel more consistently normal after a while?
 
#2
sarah;11492 said:
I started taking SJW 4 days ago far some depression/anxiety issues that have been going on for a long time. This is my first time trying any kind of antidepressant.

The brand I got is Nature's Bounty. It was my understanding that most people take a while to feel anything at all from them, but I have had the opposite where after the first time taking it (and all the times afterward) I pretty much right away get a high/energetic feeling for maybe 4-5 hours. This wouldn't be so bad except after that time I seem to "crash" and then feel sort of nauseous and "hung over". It also feels like I'm just kind of "foggy" and my thoughts don't come to me as quickly.

Has anyone else had this happen? Could I just be very sensitive to it?
Sarah,

It sounds like you are very sensitive to SJW. On the positive side, it obviously has quite a powerful anti-depressant effect, but the negative is that the standard dose is obviously too strong and is followed by a crash.

In the circumstances it may be worth considering getting hold of St. John's wort in tincture format. That way you can fine tune the dosage to suit your needs - possibly a considerably lower, but more regular dose throughout the day, say every 3-4 hours.

If you go onto www.iherb.com and put 'St. John's wort tincture' into the search box it should provide you with some options.

Sheephead.
 
#3
Thanks for your reply. :) Sounds like this might be worth looking into. I was thinking maybe a lower dosage but I wasn't sure how to do it.
 
#4
I actually started about a week ago, like you, and also noticed that I would often feel a 4-5 hour rush and then a few hours later start to get a "crash"

After reading around some I tried moving my dose to right before I go to bed. As a result, I have a few odd dreams during the night, but during the day I don't get the "rush" or the crash. In comparison to taking it in the morning, I would say that rather than feeling like a 10 and then a 3, I'm usually a 6 or 7 throughout the day (and I'm hoping that as the medication builds up over the next 6 weeks or so, that'll be an 8 or 9).

TL;DR: Try moving your dose to night-time, solved the same problem for me.

(PS: I believe we are taking the same brand, if that makes you any more willing to try the dose move)
 
#6
intali;11511 said:
I actually started about a week ago, like you, and also noticed that I would often feel a 4-5 hour rush and then a few hours later start to get a "crash"

After reading around some I tried moving my dose to right before I go to bed. As a result, I have a few odd dreams during the night, but during the day I don't get the "rush" or the crash. In comparison to taking it in the morning, I would say that rather than feeling like a 10 and then a 3, I'm usually a 6 or 7 throughout the day (and I'm hoping that as the medication builds up over the next 6 weeks or so, that'll be an 8 or 9).

TL;DR: Try moving your dose to night-time, solved the same problem for me.

(PS: I believe we are taking the same brand, if that makes you any more willing to try the dose move)
Hmm... perhaps I will try taking it at night then.

Actually I went to the doctor today and mentioned it and she said that this seems to be a common occurrence with SJW. So at least I guess it is normal.
 
Top